MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-803-01
Medical Device Problem Codes Nonstandard Device (1420); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a fire smell coming from the laser while it was in storage.The last time the console had been used was 4 days prior to the smell being noticed.The console is not in use and has not been turned on due to the smell.There was no patient involvement.
 
Additional Manufacturer Narrative
The console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, there was found the optic brick/cavity was defective, the field service engineer proceeded with the replacement of this component.Also, the fse confirmed the smoking smell was from the backside of the console and was caused by a rubber from a new footswitch the customer had begun using and was continuously leaved on the backside of the console.Therefore, the reported allegation of smoking was confirmed.Most likely the component damaged could have affected the device performance.No further issues were identified during service, and the console was confirmed to be fully functional after replacing.In addition, two bricks (laser source) and the flow switch were returned and analyzed, as the fse found during inspection that the flow switch was leaking and both bricks showed signs of oxidation.Both bricks were in good overall condition, with ends intact and screws secured.Leakage was noted along the end cap seams, residual material was present on the surfaces, and light was visible through the rods.The flow switch component was analyzed and was in good condition along with the electrical connections.No evidence was found to indicate a manufacturing or design related issue.A labeling review was performed, and it includes specific warnings/instructions related to smokey smell, such as: use of this equipment adjacent to or stacked with other equipment should be avoided because it could result in improper operation.If such use is necessary, this equipment and the other equipment should be observed to verify that they are operating normally.Based on the information provided, the most probable cause of this issue is cause traced to component failure, since an expected or random component failure was identified without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23303787
Report Number2124215-2025-73198
Device Sequence Number13288708
Product Code GEX
UDI-Device Identifier07290109146195
UDI-Public(01)07290109146195(11)070806(10)1-27282
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0638-803-01
Device Catalogue Number0638-803-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2007
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown